Journal of Statistical Physics

, Volume 7, Issue 4, pp 329–336 | Cite as

One-dimensional time-dependent distributions

  • David G. Levitt
Articles

Abstract

A new derivation of two important one-dimensional time-dependent distributions for an infinite system of hard rods is presented. This derivation is simpler than previous derivations and it provides a direct physical interpretation of the individual terms in the final expressions. A new, more unusual distribution is also presented and discussed. Finally, an exact expression for the diffusion of a Brownian particle is obtained and compared with the exact expression for the self-diffusion coefficient.

Key words

One-dimensional diffusion conditional self-distribution hard spheres Brownian motion 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    D. W. Jepsen,J. Math. Phys. 6:405 (1965).Google Scholar
  2. 2.
    J. L. Lebowitz and J. K. Percus,Phys. Rev. 155:122 (1967); J. L. Lebowitz, J. K. Percus, and J. Sykes,Phys. Rev. 171:224 (1968).Google Scholar
  3. 3.
    M. Bishop and B. J. Berne,J. Chem. Phys. 56:2850 (1972).Google Scholar
  4. 4.
    M. S. Green,J. Chem. Phys. 19:1036 (1951).Google Scholar

Copyright information

© Plenum Publishing Corporation 1973

Authors and Affiliations

  • David G. Levitt
    • 1
  1. 1.Department of PhysiologyUniversity of Minnesota, Medical SchoolMinneapolis

Personalised recommendations